Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 129, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 18, 2004, 7:54 PM CDT for Cochran County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 7:54 PM CDT (00:54 UTC)
- Expired
- Jun 18, 2004, 9:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Cochran County, TX
The radar
The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2456 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
831 WUUS54 KLUB 190054 SVRLBB TXC079-190200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 754 PM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COCHRAN COUNTY IN NORTHWEST TEXAS * UNTIL 900 PM CDT * AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF BLEDSOE...OR 14 MILES WEST OF MORTON...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LEHMAN... WHITEFACE...BLEDSOE AND MORTON. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3382 10303 3350 10304 3356 10260 3382 10263 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:00 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 18, 3:00 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CDT FRI JUN 18 2004 .SHORT TERM... A WEAK COOL FRONT/OUTFLOW BOUNDARY EXTENDED ACROSS THE EXTREME SOUTHERN PANHANDLE AND THROUGH THE NORTHERN PART OF THE ROLLING PLAINS THIS AFTERNOON. THUNDERSTORMS WERE ALREADY FORMING AT 230 PM...ESPECIALLY EAST OF OUR FORECAST AREA. CONTINUED DEVELOPMENT IS LIKELY INTO THE EVENING. INSTABILITY AND SHEAR APPEAR SUFFICIENT TO SUPPORT SUPERCELLS PRODUCING LARGE HAIL AND DAMAGING WINDS. CONSIDER SEVERE WEATHER WATCH LIKELY FOR THIS AREA. ELSEWHERE INSTABILITY IS SUFFICIENT FOR STORM DEVELOPMENT BUT APPEAR TO LACK FOCUSING MECHANISM AT THE MOMENT. STILL EXPECT SCATTERED STORMS TO FORM LATER THIS AFTERNOON OR EVENING...THUS WILL CARRY CHANCE POPS FOR THE REMAINDER OF THE AREA. FOR SATURDAY...CONTINUED SOUTHEAST SURFACE WINDS WILL MAINTAIN ABUNDANT MOISTURE ACROSS THE AREA. WILL HAVE TO SEE IF BOUNDARIES ARE LEFT OVER FROM TONIGHTS STORMS WHICH MAY INFLUENCE WHERE STORMS WILL FORM. .LONG TERM... MID/UPPER LEVEL RIDGE IS EXPECTED TO REMAIN ACROSS THE FORECAST AREA THROUGH MOST OF THE WEEKEND. RIDGE TO BEGIN WEAKENING LATE SUNDAY AS A LOW OVER NORTHERN CANADA SINKS SOUTH INTO SOUTHERN ONTARIO BY TUESDAY AFTERNOON. A BROAD TROUGH IS THEN EXPECTED TO DEVELOP OVER THE CENTRAL CONUS WITH A RIDGE OVER THE ROCKIES TOWARD THE END OF NEXT WEEK. LOW LEVEL MOISTURE WILL CONTINUE TO BE ADVECTED ACROSS THE REGION IN SOUTHEAST LOW LEVEL FLOW WITH THE DRY LINE REMAINING NEAR THE MOUNTAINS OF NEW MEXICO. WEAK QUASI-STATIONARY FRONT TO BE OVER THE AREA LATE SATURDAY EXPECTED TO DISSIPATE SATURDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE SATURDAY AND SUNDAY AFTERNOON WITH STORMS MOVING AROUND THE PERIPHERY OF THE HIGH. THE THE UPPER LEVEL TROUGH DEVELOPS OVER THE CENTRAL CONUS ANOTHER FRONT IS EXPECTED TO MOVE SOUTH INTO THE REGION ON TUESDAY. CONTINUED SLIGHT CHANCE POPS THURSDAY AND FRIDAY AS WEAK MID LEVEL TROUGH MOVES ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 87 61 93 / 60 20 30 20 TULIA 64 88 64 93 / 70 20 30 20 PLAINVIEW 66 90 65 94 / 50 20 20 20 LEVELLAND 66 93 64 95 / 40 10 20 20 LUBBOCK 68 92 65 95 / 40 10 20 20 BROWNFIELD 70 95 66 96 / 30 10 20 20 CHILDRESS 68 88 68 94 / 70 30 20 10 SPUR 71 93 69 96 / 40 20 20 10 ASPERMONT 73 95 70 96 / 30 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/08
Hazardous weather outlook, Jun 18, 12:00 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1200 PM CDT FRI JUN 18 2004 TXZ021>044-190443- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1146 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN PANHANDLE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING AROUND MID AFTERNOON AS TEMPERATURES WARM INTO THE MID 90S. WHILE MOISTURE AND INSTABILITY WILL BE SUFFICIENT FOR STORMS TO FORM ANYWHERE IN THE REGION...A BOUNDARY OF SLIGHTLY COOLER AIR LEFT OVER FROM THUNDERSTORMS LAST NIGHT MAY HELP INCREASE THE THREAT OVER THE EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS...MAINLY NORTH OF A LINE FROM GUTHRIE TO SILVERTON...TULIA...AND DIMMITT. STORMS WHICH DO FORM SHOULD MOVE TO THE NORTHEAST OR EAST. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND EVENING ACROSS THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS. STORMS ARE EXPECTED TO INITIATE ALONG THE DRYLINE...WHICH WILL MOVE EAST IN THE AFTERNOON TO NEAR THE TEXAS...NEW MEXICO BORDER. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 18, 3:38 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CDT FRI JUN 18 2004 TXZ021>038-190300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- HALE-HALL-HOCKLEY-KING-LAMB-LUBBOCK-MOTLEY-PARMER-SWISHER- 338 PM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND PARTS OF THE SOUTH PLAINS AND ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 1000 PM CDT THIS AFTERNOON AND EVENING FOR THE FOLLOWING COUNTIES... PARMER...CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS...BAILEY... LAMB...HALE...FLOYD...MOTLEY...COTTLE...COCHRAN...HOCKLEY... LUBBOCK...CROSBY...DICKENS...AND KING SOME COMMUNITIES WITHIN THE WATCH INCLUDE... FRIONA...DIMMITT...TULIA...SILVERTON...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...PLAINVIEW...FLOYDADA...MATADOR...PADUCAH... MORTON...LEVELLAND...LUBBOCK...CROSBYTON...DICKENS...AND GUTHRIE. HAIL UP TO 3 INCHES IN DIAMETER...DAMAGING WIND GUSTS UP TO 70 MPH AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE SEVERE THUNDERSTORM WATCH IS ALONG AND 85 STATUTE MILES EAST AND WEST OF A LINE FROM 90 MILES NORTHEAST OF DALHART TEXAS TO 25 MILES SOUTHEAST OF LUBBOCK TEXAS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 66 min |
| Jun 18, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 59 min |
| Jun 18, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 45 min |
| Jun 18, 9:04 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 56 min |
| Jun 18, 9:34 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.